MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71004
Medical Device Problem Code Intermittent Communication Failure (4038)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 02/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was implanted with the nalu peripheral nerve stimulator on (b)(6)2022 to treat lower back pain.After having been implanted, the patient reported that the reduction in pain levels lead to a more active lifestyle and significant weight loss.After having lost approximately 75 pounds, there became an issue with connectivity between the nalu implantable pulse generator (ipg) and the external therapy discs.A pocket revision was performed on (b)(6)2023 to place the ipg in a more optimal location for connectivity.No components were removed or replaced during the procedure.See mdr 3015425075-2023-00098.After repositioning the ipg, the patient continued to lose weight and eventually reported a loss of therapy from the system.Troubleshooting in the field found that the ipg was no longer parallel to the skin surface, both implanted leads had also migrated, and there was an open circuit error reported on one contact of one of the leads.On (b)(6) 2025 a surgical revision was performed to remove the existing nalu system and place a new system.
 
Additional Manufacturer Narrative
The original location of the ipg displayed a loss of tissue due to the patient's weight loss, resulting in the ipg pocket becoming unstable and allowing the device to migrate within the pocket.After repositioning the ipg, the patient continued to lose weight, contributing to ongoing issues with tissue stability where the nalu system was implanted.It is likely that the tissue changes related to weight loss allowed the ipg and leads to migrate.The migration of components likely caused a slight fracture of internal components, causing the open circuit error.Although migration is a known inherent risk of implantable neuromodulation systems, this case appears to be directly related to the patient's changing weight and subsequent tissue instability.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key21728631
Report Number3015425075-2025-00106
Device Sequence Number3809138
Product Code GZF
UDI-Device Identifier00812537033594
UDI-Public(01)00812537033594(11)220125(17)250125
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date01/25/2025
Device Model Number71004
Device Catalogue Number71004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Initial Report FDA Received Date03/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown